Missouri, 2008

Flash Flood and Flooding in Missouri, March 18 to 21, 2008

March 18 to 21, 2008 · NWS PAH · 12 events in 11 counties and zones

Torrential rainfall amounts from 6 to 12 inches occurred over a two-day period, causing an historic flood event. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$23 million
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Torrential rainfall amounts from 6 to 12 inches occurred over a two-day period, causing an historic flood event. A very slow-moving cold front over southwest Illinois and southeast Missouri provided the focus for prolonged heavy rainfall. A deep southwest wind flow brought subtropical moisture across the frontal zone. Two-day rainfall amounts included 13.05 inches at Cape Girardeau and 12.50 inches at Marble Hill (Bollinger County). The highest amounts were just over a foot from Cape Girardeau westward across the hilly terrain of Bollinger and Wayne Counties. At the Poplar Bluff airport, the two-day total was 7.11 inches. Other two-day totals included: 12.52 at the Cape Girardeau airport, 12.08 at Jackson, and 6.30 at Perryville. The rainfall at Cape Girardeau was the greatest single-day rainfall total on record. It contributed to the all-time wettest month at Cape Girardeau. The lowest amounts were near the Missouri Bootheel (in and near New Madrid), where around 4 inches fell. The Missouri National Guard was activated to assist with emergency operations in the hardest hit counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 18, 1:03 AM CST, 1 hour 57 minutes earlier.

Area forecast discussion, Mar 18, 1:03 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
203 AM CDT TUE MAR 18 2008

.DISCUSSION...
THE GFS INITIALIZES ONGOING PCPN WELL...THOUGH ITS FORECAST QPF
THRU 12Z AT LEAST IS A LITTLE ON THE SHY SIDE. IT SUGGESTS A
SURFACE WAVE WILL EJECT ACROSS THE OZARKS TO NEAR LSX
TONIGHT...AND 06Z SURFACE ANALYSIS DOES APPEAR TO SUPPORT THIS
PREMISE. AS THE WAVE MOVES EAST OF LSX AND LOSES ITS
IDENTITY...THE BOUNDARY THAT FOCUSES ONGOING CONVECTION WILL SAG
SOUTH AND PUSH THE REPEAT RAINS DEEPER INTO THE PAH FA. BY 00Z
WED...THE LIFT OUT OF THE PRIMARY SOUTHERN PLAINS SURFACE WAVE
WILL INTENSIFY/FOCUS RAINS ACROSS REMAINDER OF FA AS THE BOUNDARY
PUSHES THRU ALL BUT THE PENNYRILE. THE RESULTANT MAIN CHANGE IN
THE FORECAST THEREFORE IS TO LINGER THE THUNDER THREAT...PRIMARILY
SOUTH OF THE BOUNDARY...INTO THE WED AM HOURS ACROSS THE PENNYRILE
AND SOUTHERN JACKSON PURCHASE AREAS...AS THE BOUNDARY IS JUST A
LITTLE SLOWER TO WORK OUT OF THE REGION. BY 18Z WED WE ARE ON THE
BACKSIDE OF THE SYSTEM AND THE HEAVIER/MORE FLOOD INDUCING RAINS
ARE OVER. HOWEVER WE LINGER A CHC PCPN THRU THE DAY ON WED...AT
LEAST UNTIL THE SUPPORTING UPPER TROF PASSES...LARGELY BY 00Z THU.

NEW HPC QPF TOTALS 6-7 ACROSS THE HIGHLANDS OF SEMO WITH BROAD
3-6 SWATH ENCOMPASSING MOST OF PAH FA. THRU 06Z TREND ALREADY IS
AOA HPC PACE SO WEVE ADJUSTED THE INTERNAL WATCH TEXT TO SUPPORT
THESE SLIGHTLY HIGHER TOTALS...ESPECIALLY NORTHERN AND WESTERN
PORTIONS OF THE WATCH ACROSS THE HIGHLANDS OF SEMO INTO SW
IL...WHERE 1/2-1 RADAR ESTIMATED TOTALS HAVE ALREADY OCCURRED.
THESE TOTALS NO DOUBT WILL LEAD TO WIDESPREAD FLOODING PROBLEMS
TODAY-TONIGHT AND SUPPORT CONTINUANCE OF WATCH AS WRITTEN.

AFTER THIS STORM SYSTEM PASSES WED...A QUIETER ALBEIT STILL ZONAL
FLOW PATTERN EMERGES. ANOTHER SURFACE WAVE IS FORECAST TO DEVELOP
AND RACE ACROSS THE LOWER OH VALLEY BY EARLY WEEKEND...HOWEVER
INDICATIONS THUS FAR ARE TO KEEP PRIMARY QPF TO THE NORTH OF OUR
AREA. THEREFORE WE OPTED NOT TO CHANGE THE DAY4-5 FORECAST GIVEN
ITS ALREADY SUFFICIENT HANDLE ON THIS SCENARIO.

A GFS PREFERENCE OVERALL LEAD TO A LEAN ON ITS MOS NOS...TWEEKED
PER ONGOING TRENDS AND COLLABORATIVE PICTURE.

&&

.AVIATION...
WIDESPREAD RAIN AND ISOLATED THUNDERSTORMS WILL PREVAIL ACROSS ALL
AVIATION FORECAST TERMINALS OVER THE NEXT 24 HOURS AS A SLOW MOVING
FRONTAL BOUNDARY MEANDERS ACROSS THE AREA FROM NORTHWEST TO
SOUTHEAST. THIS WILL BRING A REDUCTION IN CEILINGS AND VISIBILITIES
TO PREDOMINANTLY MVFR LEVELS TODAY. BOUTS WITH HEAVIER RAIN AND
THUNDERSTORMS MAY FORCE CEILINGS AND VISIBILITIES INTO THE IFR
CATEGORY AT TIMES. A PREDOMINANT SOUTHERLY WIND COMPONENT TODAY WILL
SHIFT TO THE NORTH THIS EVENING AS THE FRONTAL BOUNDARY SAGS EVEN
FARTHER SOUTH. KPAH AND KOWB MAY NOT SEE THIS WIND SHIFT UNTIL
AROUND OR SHORTLY AFTER MIDNIGHT TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING
     FOR BALLARD-CARLISLE-MCCRACKEN.

     FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR
     CALDWELL-CALLOWAY-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING
     FOR BOLLINGER-BUTLER-CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW
     MADRID-PERRY MO-RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING
     FOR ALEXANDER-EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-
     JACKSON-JEFFERSON-JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-
     SALINE-UNION IL-WABASH-WAYNE IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH FROM 7 AM CDT THIS MORNING THROUGH WEDNESDAY MORNING
     FOR GIBSON-PIKE-POSEY-VANDERBURGH.

     FLOOD WATCH FROM THIS EVENING THROUGH WEDNESDAY AFTERNOON FOR
     SPENCER-WARRICK.

&&
Hazardous weather outlook, Mar 17, 2:50 PM CST, 12 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
350 PM CDT MON MAR 17 2008

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-181100-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
350 PM CDT MON MAR 17 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS TONIGHT...MAINLY AFTER MIDNIGHT.
LOCALLY HEAVY RAIN AND SMALL HAIL WILL BE POSSIBLE SHOULD STRONGER
STORMS DEVELOP...MAINLY ACROSS SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA. THE CHANCE OF SHOWERS AND STORMS INTO
WESTERN KENTUCKY...ESPECIALLY TOWARD THE TENNESSEE BORDER...IS
LOWER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A SIGNIFICANT HEAVY RAIN EVENT APPEARS LIKELY TUESDAY THROUGH
EARLY WEDNESDAY. REFER TO THE LATEST FLOOD WATCH PRODUCTS FOR
MORE DETAILS.

WIDESPREAD 3 TO 5 INCH RAINFALL AMOUNTS APPEARS LIKELY WITH THIS
EVENT. ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE...MAINLY ACROSS
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS.

THUNDERSTORMS WILL BE POSSIBLE AS WELL...MAINLY DURING THE DAY
TUESDAY. ISOLATED STRONG STORMS MAY PRODUCE SOME HAIL OR GUSTY
WINDS.

.SPOTTER INFORMATION STATEMENT...

REPORTS OF RAINFALL AND FLOODING WOULD BE APPRECIATED.

MY/CN

The radar

The Paducah radar (KPAH), 120 km away, was scanning. The volume nearest the first event began at 08:59 UTC.

Open the radar archive at this moment

Event by event

11 flood, 1 flash flood. Local standard time, as filed.

Flood, Bollinger

When
March 18, 3:00 AM CST to March 21, 4:00 PM CST
Where
Bollinger County, Patton to 0.74 mi SE of Gipsy
Cause
Heavy Rain
Deaths
1 direct, 0 indirect
Property damage
$4.8 million
Reported by
Emergency Manager
Coordinates
37.500, -90.020

Historic flooding occurred after 12 to 14 inches of rain fell in 48 hours. One man was killed in Marble Hill when his pickup truck was swept off a highway into Crooked Creek. Most of the major highways in the county were closed for at least part of the day. Evacuations were conducted in some places, especially in Glenallen. About 23 people were rescued from a subdivision near Zalma due to flooding of the Castor River. Evacuation shelters were opened. Numerous water rescues were conducted around the county. Marble Hill was described as cut in half by severe flooding of Crooked Creek, which rose 8 to 10 feet above a major state highway into town. Much of Marble Hill was inundated. Schools were closed, businesses shut down, and campgrounds were evacuated. Many gravel roads were washed out, and many small bridges were destroyed. Initial estimates were that 75 percent of the county's roads were damaged. The emergency management director for the county reported 14 businesses and 15 homes in Marble Hill suffered severe damage. Fifteen homes in Glenallen and 30 homes in Zalma were severely damaged. A school and other public buildings were extensively damaged. A mobile home was washed away and smashed into trees.

Flood, Butler

When
March 18, 3:00 AM CST to March 21, 4:00 PM CST
Where
Butler County, Stringtown to 2.32 mi W of Hendrickson
Cause
Heavy Rain
Property damage
$2.0 million
Reported by
Emergency Manager
Coordinates
36.750, -90.580

Historic flooding struck much of Butler County. At least 1,000 people in the county were displaced from their homes by flooding. U.S. Coast Guard boats and helicopters from as far away as New Orleans assisted in evacuation efforts. The helicopters airlifted 37 people and six dogs to safety. Several of those evacuated were from Coon Island. In northwest parts of the county, an elderly couple along JJ Highway were stranded on the roof of their home. An industrial park was inaccessible due to flooding of Pike Creek. Numerous evacuations were conducted by law enforcement and fire personnel. Broken levees along the Black River and other rivers inundated large parts of the county. Several families in Qulin were forced from their homes, although it was not immediately clear which river or creek was causing the flooding. Long-time local residents had never witnessed such an event. Shelters were established at the Black River coliseum, a church, and a family center. About 70 percent of the roads in the county were impassable at one point. Countywide, at least 142 homes were damaged, and 26 were destroyed.

Flood, Cape Girardeau

When
March 18, 3:00 AM CST to March 21, 4:00 PM CST
Where
Cape Girardeau County, Daisy to 1.88 mi NNE of Whitewater
Cause
Heavy Rain
Property damage
$2.8 million
Reported by
Emergency Manager
Coordinates
37.520, -89.800

Historic flooding occurred after 12 to 14 inches of rain fell in 48 hours. Widespread flooding of creeks and roads occurred. A dramatic water rescue was conducted on Highway 34 at the Byrd Creek Bridge, where a pickup truck was swept off the road. A passing driver made a risky attempt to pull the driver to safety. Nobody was injured. At least four vehicles in other areas around the county became stranded in floodwaters, requiring emergency personnel to conduct water rescues. The county emergency management director estimated that 200 homes and 13 businesses were evacuated. Evacuation shelters were opened in the county. The villages of Allenville and Delta were under voluntary evacuation orders. Access to Allenville was restricted by deputy sheriffs. A Coast Guard helicopter and boat assisted in search and rescue operations. Residents on a couple of streets in Cape Girardeau were asked to evacuate due to the potential failure of an earthen dam. Mudslides closed several streets. In Dutchtown, water rose over the top of the Hubble Creek levee. Some residents were ordered to evacuate, and major roads leading into town were closed. Throughout the county, a number of vehicles and buildings were flooded, including a school. More than 50 county roads were severely affected by the flood, including washouts of culverts and roadways. The Cape Girardeau airport shut down operations to all but emergency helicopters because of flooded runways. Countywide, at least 184 homes were damaged and one was destroyed. Eleven businesses were damaged.

Flood, Carter

When
March 18, 3:00 AM CST to March 21, 4:00 PM CST
Where
Carter County, 3 mi N of Fremont to 6.1 mi S of Fremont
Cause
Heavy Rain
Property damage
$300,000
Reported by
Trained Spotter
Coordinates
36.993, -91.170

Major flooding was responsible for numerous water rescues. Van Buren police and Carter County sheriff personnel rescued 10 to 20 people. Two people were trapped in a camper trailer floating on Highway D near Van Buren. Two other people got in trouble trying to rescue them. Another six people were rescued from Hurricane Creek. Both the rescuers and the victims required additional help when the rescue boat flipped over. At least one or two bridges were washed out in eastern parts of the county. Severe road washouts were reported in western parts of the county. Countywide, at least 17 homes were damaged, and one was destroyed. Eight businesses were damaged.

Flood, Perry

When
March 18, 4:00 AM CST to March 21, 4:00 PM CST
Where
Perry County, 5 mi NW of Perryville to 1.17 mi NNE of Menfro
Cause
Heavy Rain
Property damage
$150,000
Reported by
Emergency Manager
Coordinates
37.771, -89.935

Major flooding occurred across the county as a result of widespread heavy rainfall. A couple of water rescues were conducted on Route B due to vehicles getting stranded in floodwater. U.S. Highway 61 was closed at the Cape Girardeau County border. Apple Creek reached the bottom of the bridge. Numerous county roads were flooded. Several mudslides occurred on Highway 51 near McBride. Numerous people around the county were stranded in their homes or cut off from returning to them. Near Biehle, an elderly man was rescued from his home by firefighters. Widespread standing water was observed in Perryville due to overflowing sewers. A few streets were closed in Perryville.

Flood, Ripley

When
March 18, 4:00 AM CST to March 21, 4:00 PM CST
Where
Ripley County, 4 mi NW of Briar to 2.38 mi NW of Flatwoods
Cause
Heavy Rain
Property damage
$200,000
Reported by
Emergency Manager
Coordinates
36.691, -91.021

Major flooding was responsible for numerous reports of people stranded in homes. A co-operative observer in Doniphan measured 8.30 inches of rain on March 17 and 18. Firefighters and deputy sheriffs worked for over 24 hours conducting evacuations and rescues by boat. Between 15 and 20 persons were rescued. The Doniphan Police Department received more than 1,600 calls about the flooding in 24 hours. Several churches were opened to provide shelter. Several propane tanks floating in the water were tied up. Numerous roads were closed, including U.S. Highway 160. Some families were stranded for days because roads were flooded by creeks such as Bills Creek, Simpson Creek, and Isaacs Creek. A water rescue was conducted when a pickup truck stalled in floodwaters on Highway 142 near Naylor. Two teenage boys in a small boat took the motorist to dry land, but not before they were nearly overpowered by the current. Damage to county gravel roads was extensive. One gravel road was washed out to a depth of five feet. One bridge on a county road was extensively damaged. Countywide, at least 15 homes were damaged, and two were destroyed. Eleven businesses were damaged.

Flood, Stoddard

When
March 18, 4:00 AM CST to March 21, 4:00 PM CST
Where
Stoddard County, Puxico to 0.51 mi W of Powe
Cause
Heavy Rain
Property damage
$1.8 million
Reported by
Emergency Manager
Coordinates
36.950, -90.180

Major flooding occurred, causing a number of road closures. Numerous roads were underwater. The Castor River experienced severe flooding. Four breaches were reported along a levee on the Castor River near Aquilla. The breaches were 12 to 25 feet in length. The resulting flooding forced emergency crews to rescue at least one family. The Castor River came up to the base of the Highway 25 bridge at Aquilla. West of Advance, the community of Greenbrier was flooded by the Castor River. Water was three and a half feet deep inside a church in Greenbrier, about six inches higher than the flood of 1982. The 1982 flood was considered the worst in memory for longtime local residents. Thousands of sandbags were stacked around Circle City. A business was sandbagged in Puxico. A pickup truck was swept off a street in Dexter. Another hard hit town was Advance, where at least a few homes were flooded when diversion channel ditches overflowed. Two water rescues were conducted, including one on Highway N near Bell City. A levee failed near Painton, washing the pavement off Highway O and flooding many acres of farmland. Countywide, at least 33 homes were damaged, and 12 others were destroyed.

Flood, Wayne

When
March 18, 4:00 AM CST to March 21, 4:00 PM CST
Where
Wayne County, 3 mi N of Piedmont to 1.97 mi E of Clubb
Cause
Heavy Rain
Property damage
$9.2 million
Reported by
Emergency Manager
Coordinates
37.213, -90.720

The hardest hit community during this historic flood was Piedmont. Between 200 and 300 homes and businesses were flooded in the town of about 2,000 residents. Severe flash flooding of McKenzie Creek inundated over one-third of the town. All buildings in southern Piedmont were flooded, along with homes within two blocks on either side of Main Street. All major roads were closed leading into Piedmont. A mandatory evacuation order was issued for the entire town of Piedmont. Three law enforcement agencies rushed boats into the area to help with evacuations. Hundreds of people were evacuated, including some by boat. Shelters were opened at a church and a school for evacuees. Vehicles and propane tanks were among the items that littered roads after the floodwaters receded. The force of the floodwaters broke windows and even tore bricks off one building. A major water line was washed out, leaving Piedmont without water. Schools closed early, but students were held at the schools due to major flood hazards. Across the county, U.S. Highway 67 from Route 34 to Greenville was among five flooded sections of state highways that were closed. The county sheriff department received hundreds of calls from people stranded in vehicles and homes. Local residents characterized the flooding as the worst in their memory. At the height of the flooding, road transportation across the county was difficult or impossible. Two schools were cut off by floodwaters while school was in session. Two bridges were closed due to washouts. A section of railroad track was washed out. Phone service and water service was disrupted in parts of the county. Severe flooding inundated a subdivision five miles south of Piedmont along the Black River, where water reached the eaves of several homes. About 30 people were rescued by boat from that subdivision, and several of those were rescued from trees after a boat sank. The town of Williamsville was partially evacuated in an area close to Williams Creek.

Flood, Scott

When
March 18, 7:00 AM CST to March 21, 4:00 PM CST
Where
Scott County, Chaffee to 0.48 mi NNW of Vanduser
Cause
Heavy Rain
Property damage
$675,000
Reported by
Emergency Manager
Coordinates
37.180, -89.670

Northern portions of the county received the most rain and the worst flooding. Main Street and numerous side streets were closed in Scott City. In Scott City, a mudslide forced the closure of Route AB. In Chaffee, 48 residents were evacuated from a nursing home. Much of Chaffee was under water, flooding a car wash and a church. Across the county, at least 38 homes and businesses sustained at least some damage. Sandbagging was done around a house threatened by floodwaters on Route EE. Water spilled over the top of a levee on Caney Creek, flooding farmland. One bridge was damaged beyond repair. Another bridge approach was washed out. At least a dozen mudslides were cleared from roads. Numerous culverts were washed out.

Flood, Mississippi

When
March 18, 8:00 PM CST to March 21, 4:00 PM CST
Where
Mississippi County, Bertrand to 0.54 mi SSW of East Prairie
Cause
Heavy Rain
Property damage
$900,000
Reported by
Trained Spotter
Coordinates
36.920, -89.430

Many streets were flooded in East Prairie. Almost one million dollars in damage occurred to public infrastructure such as roads. A rainfall total of 4.32 inches was measured at the airport near East Prairie.

Flood, New Madrid

When
March 18, 8:00 PM CST to March 21, 4:00 PM CST
Where
New Madrid County, Canalou to 2.35 mi WNW of Conran
Cause
Heavy Rain
Property damage
$275,000
Reported by
Law Enforcement
Coordinates
36.750, -89.680

Several county roads were closed. U.S. Highway 61 was closed south of Sikeston. One home and two businesses sustained minor damage.

Flash Flood, Butler

When
March 20, 12:15 PM CST to 2:15 PM CST
Where
Butler County, 2 mi S of Neelyville to 1.96 mi S of Neelyville
Cause
Dam / Levee Break
Reported by
Emergency Manager
Coordinates
36.541, -90.500

A levee failure occurred along Cane Creek, trapping people for at least a short time due to blocked roads.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Flood, Bollinger2008-03-1869MaleVehicle/Towed TrailerDirect

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2008Every state in 2008This day in weather historyWarnings in Missouri, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 84956, 84960, 84962, 84966, 84971, 84974, 84976, 84977, 84975, 84968, 84969, 86278.